MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: k160542.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that foreign matter was discovered in an cook arndt endobronchial blocker set.The customer reported that "flakes from the sealing ring were in the adapter and on the blocker".Another device was used to complete the procedure.Additional information has been requested but is not available at the time of this report.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
A review of documentation including the complaint history, device history record, instructions for use, manufacturing instructions, quality control, as well as a visual inspection of the returned device was conducted during the investigation.One endobronchial blocker catheter, one pmlla-vta-l adapter, one 12cc syringe, one multi-port airway adapter and one straight connector in an opened condition were returned for investigation.No biological matter or surface damage was noted on any device component; however, dust/foreign matter was found on the pilot balloon and manifold.On the inside of the multi-port adapter, the tuohy cap was removed, and no damage or foreign matter were observed on the inside of the cap.Upon examination of the tuohy disc, hair-like foreign matter filaments were noted on the top and outside of the disc, as well as inside the disc.The inner surface of the disc appeared rough.Investigators were able to recreate the reported failure mode.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record was conducted and found zero non-conformities for lot 7968261 and subassembly lot sa7759332.Raw materials were noted to be ¿ok¿ during incoming inspection.It should be noted that there were no other complaints reported for lot 7968261.There is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied ¿¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.It is possible that the flakes noted in the complaint were introduced during a manufacturing process.However, because the complaint device was returned opened, the device cannot be confirmed to be manufactured out of specification.Per the quality engineering risk assessment no further action is required the appropriate personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information has been provided.The flakes of plastic seen on blocker and in adapter were observed prior to the procedure.There was no patient contact with the device.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8495983
Report Number1820334-2019-00886
Device Sequence Number1253260
Product Code CBI
UDI-Device Identifier00827002441200
UDI-Public(01)00827002441200(17)200606(10)7968261
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2020
Device Model NumberN/A
Device Catalogue NumberC-AEBS-9.0-78-SPH-AS
Device Lot Number7968261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer04/17/2019
06/10/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date05/30/2019
06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1